TITLE

Severe Hepatotoxicity Associated with Rifampin-Pyrazinamide Preventative Therapy Requiring Transplantation in an Individual at Low Risk for Hepatotoxicity

AUTHOR(S)
Kunimoto, D.; Warman, A.; Beckon, A.; Doering, D.; Melenka, L.
PUB. DATE
June 2003
SOURCE
Clinical Infectious Diseases;6/15/2003, Vol. 36 Issue 12, pe158
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
We report a case of severe hepatotoxicity associated with rifampin-pyrazinamide preventative therapy that required liver transplantation in a closely monitored, human immu-nodeficiency virus-uninfected individual who had no risk for hepatotoxicity. Because hepatotoxicity associated with this treatment appears to be idiosyncratic, we recommend closer monitoring of liver enzyme levels than do the Centers for Disease Control and Prevention guidelines, as well as at least temporary interruption of treatment during any elevation of liver enzyme levels greater than the normal value.
ACCESSION #
10024059

 

Related Articles

  • Role of Albumin Peritoneal Dialysis for Bilirubin Removal after Complicated Liver Transplant. Akhtar, Irme // Internet Journal of Nephrology;2004, Vol. 1 Issue 2, p24 

    Background: Hyperbilirubinemia has been implicated to have nephrotoxic and hepatotoxic effects. Thus, removal of excessive bilirubin in patients with severe jaundice and renal failure could potentially benefit the recovery of hepatic and renal function. In experimental animal and anecdotal...

  • Cholestatic presentation of yellow phosphorus poisoning. Lakshmi, C. P.; Goel, Amit; Basu, Debdatta // Journal of Pharmacology & Pharmacotherapeutics;Jan-Mar2014, Vol. 5 Issue 1, p68 

    Yellow phosphorus, a component of certain pesticide pastes and fireworks, is well known to cause hepatotoxicity. Poisoning with yellow phosphorus classically manifests with acute hepatitis leading to acute liver failure which may need liver transplantation. We present a case of yellow phosphorus...

  • Nitrofurantoin.  // Reactions Weekly;9/21/2013, Issue 1470, p32 

    An abstract of the article "Nitrofurantoin-associated lung and liver toxicity leading to liver transplantation in a middle-aged patient," by T. K. L. Kiang and colleagues is presented.

  • Brief Communication: Severe Hepatotoxicity of Telithromycin: Three Case Reports and Literature Review. Clay, Kimberly D.; Hanson, John S.; Pope, Scott D.; Rissmiller, Richard W.; Purdum III, Preston P.; Banks, Peter M. // Annals of Internal Medicine;3/21/2006, Vol. 144 Issue 6, p415 

    Background: Telithromycin is a ketolide antibiotic approved by the U.S. Food and Drug Administration for acute bacterial infections causing sinusitis, bronchitis, and community-acquired pneumonia. Objective: To describe 3 cases of severe hepatotoxicity in patients receiving telithromycin....

  • Hepatotoxicity Caused by Both Tacrolimus and Cyclosporine after Living Donor Liver Transplantation. Taniai, Nobuhiko; Akimaru, Koho; Ishikawa, Yosinori; Kanada, Tomohiro; Kakinuma, Daisuke; Mizuguchi, Yoshiaki; Mamada, Yasuhiro; Yoshida, Hiroshi; Tajiri, Takashi // Journal of Nippon Medical School;2008, Vol. 75 Issue 3, p187 

    We present a case report of a posttransplant patient who had hepatotoxicity due to both tacrolimus and cyclosporme and cholestatic jaundice due to tacrolimus. The patient did not show sustained improvement in enzyme and bilirubin abnormalities after an initial change from tacrolimus to...

  • Acetaminophen hepatotoxicity: an updated review. Lancaster, Elizabeth; Hiatt, Jonathan; Zarrinpar, Ali // Archives of Toxicology;Feb2015, Vol. 89 Issue 2, p193 

    As the most common cause of acute liver failure (ALF) in the USA and UK, acetaminophen-induced hepatotoxicity remains a significant public health concern and common indication for emergent liver transplantation. This problem is largely attributable to acetaminophen combination products...

  • Paracetamol induced hepatotoxicity. Mahadevan, S. B. K.; McKiernan, P. J.; Davies, P.; Kelly, D. A. // Archives of Disease in Childhood;Jul2006, Vol. 91 Issue 7, p598 

    Aim: To identify the clinical and biochemical risk factors associated with outcome of paracetamol induced significant hepatotoxicity in children. Methods: Retrospective case notes review of those with paracetamol overdose admitted from 1992 to 2002. Patients were analysed in two groups: group I...

  • A Retrospective Evaluation of Completion Rates, Total Cost, and Adverse Effects for Treatment of Latent Tuberculosis Infection in a Public Health Clinic in Central Massachusetts. Young, Heather; Wessolossky, Mireya; Ellis, Jeanne; Kaminski, Martin; Daly, Jennifer S. // Clinical Infectious Diseases;8/1/2009, Vol. 49 Issue 3, p424 

    Completion rates, total cost, and adverse effects were compared for patients in central Massachusetts treated for latent tuberculosis infection with 9 months of isoniazid or 4 months of rifampin. Although the adverse effects were similar between the 2 groups, 4 months of rifampin was associated...

  • Acute liver failure in a pediatric patient with disseminated tuberculosis. Whitney, Jane; Hurwitz, Melissa; Mojtahed, Amirkaveh; Hwang, Christine; Gallo, Amy // Digestive Diseases & Sciences;Oct2011, Vol. 56 Issue 10, p2780 

    No abstract available.

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics